Alert archive / California / Winter Storm Warnings in 2010

Winter Storm Warning 7, NWS San Diego, CA

February 26, 2010Riverside County, San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Feb 26, 2010, 1:39 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 27, 2010, 4:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2010, 1:39 PM PST (21:39 UTC)
In effect from
Feb 27, 2010, 4:00 AM PST
Expired
Feb 27, 2010, 7:19 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 9:30 AM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 26, 9:30 AM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI FEB 26 2010

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING FAIR AND MILD WEATHER
TODAY WITH OCCASIONAL HIGH CLOUDS. RAIN AND MOUNTAIN SNOW FROM A
PACIFIC STORM WILL SPREAD ACROSS THE REGION LATE TONIGHT AND
SATURDAY. THIS STORM WILL BE FOLLOWED BY DRY...WARMER WEATHER SUNDAY
AFTERNOON THROUGH TUESDAY. THE NEXT TROUGH DEEPENS THE MARINE LAYER
FOR MORE CLOUDS AND A CHANCE FOR SHOWERS TUESDAY NIGHT AND
WEDNESDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

RIDGING ALOFT AND WEAK OFFSHORE FLOW WILL BRING WARMER WEATHER
TODAY...BUT THE WARMING WILL BE TEMPERED A BIT BY FAIRLY THICK
CIRRUS CLOUDS. OFFSHORE SURFACE PRESSURE GRADIENTS AS OF 8 AM WERE
ABOUT -3 MB LAX-DAG AND -2 MB SAN-IPL. THIS WILL GENERATE LOCAL EAST
WINDS OF 15-25 MPH IN AND BELOW THE PASSES AND CANYONS...MAINLY THIS
MORNING.

A STRONG UPPER LOW AND COLD FRONT CURRENTLY OFF THE COAST WILL MOVE
INTO SOUTHERN CALIFORNIA ON SATURDAY...BRINGING RAIN AND MOUNTAIN
SNOW. RAIN WILL BEGIN IN NORTHERN ORANGE AND WESTERN SAN BERNARDINO
COUNTIES AFTER 2 AM...THEN SPREAD ACROSS SOUTHERN RIVERSIDE AND SAN
DIEGO COUNTIES AFTER SUNRISE. THE RAIN WILL CHANGE OVER TO SCATTERED
SHOWERS SATURDAY AFTERNOON IN THE COLD...UNSTABLE AIRMASS BEHIND THE
COLD FRONT. THERE IS JUST ENOUGH INSTABILITY FOR A THUNDERSTORM OR
TWO...MAINLY WEST OF THE MOUNTAINS.

ASIDE FROM TIMING DIFFERENCES WITH THE ONSET OF THE PRECIP...THE
MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM. THAT INCLUDES
THE PRECIPITATION FORECASTS. RAINFALL PROJECTIONS REMAIN UNCHANGED
WITH 1/2 TO 1 INCH IN THE COAST AND VALLEY AREAS...AND 1 TO 2 INCHES
IN THE MOUNTAINS WITH LOCALLY HEAVIER AMOUNTS TO 3 INCHES ON THE
FAVORED SOUTHWEST FACING SLOPES IN THE SAN BERNARDINO COUNTY
MOUNTAINS. RAINFALL WILL GENERALLY BE LESS THAN 1/2 INCH IN THE
UPPER DESERTS AND 1/4 INCH IN THE LOWER DESERTS.

THE SNOW LEVEL WILL START OUT ABOVE 8000 FT TONIGHT...THEN LOWER TO
NEAR 5000 FT NORTH AND 5500 FT SOUTH BY SATURDAY AFTERNOON. TOTAL
SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE FORECAST ABOVE 6000
FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WITH THE
GREATEST AMOUNTS ABOVE 7000 FT. MOST OF THE PRECIP WILL FALL AS RAIN
IN THE SAN DIEGO MOUNTAINS BUT THE HIGHEST ELEVATIONS MAY EVENTUALLY
GET A ONE OR TWO INCHES OF SNOW SATURDAY AFTERNOON AND EVENING AS
THE SNOW LEVEL LOWERS. DENSE FOG WILL RESTRICT VISIBILITIES IN THE
MOUNTAINS SATURDAY.

MOUNTAIN AND DESERT WINDS WILL RAMP UP LATE TONIGHT AND SATURDAY
MORNING ALONG AND AHEAD OF THE COLD FRONT. LOCAL WIND GUSTS TO 50
MPH ARE POSSIBLE ON THE RIDGES AND DESERT SLOPES. WIND ADVISORIES
WILL LIKELY BE ISSUED LATER IN THE SHIFT.

THE SHOWERS TAPER OFF SATURDAY NIGHT AS THE TROUGH MOVES EAST. A FEW
LINGERING SHOWERS ARE STILL POSSIBLE ACROSS SAN DIEGO COUNTY EARLY
SUNDAY MORNING...OTHERWISE SUNDAY SHOULD BE DRY AND MILD.

.LONG TERM (MONDAY-THURSDAY)...MILD AND DRY MONDAY AND TUESDAY UNDER
HIGH PRESSURE. A WEAK TROUGH TUESDAY NIGHT WILL BRING INCREASING
CLOUDS AND COOLER WEATHER WEDNESDAY ALONG WITH A SLIGHT CHANCE OF
LIGHT SHOWERS. DRY AND A LITTLE WARMER THURSDAY AS THE TROUGH MOVES
EAST.

&&

.AVIATION...
261500Z...MARINE LAYER DEPTH THIS MORNING WAS NEAR SEA LEVEL BUT
SHOULD DEEPEN THIS EVENING TO AROUND 2500 FEET AHEAD OF A STRONG
COLD FRONT EXPECTED TO MOVE INTO THE NORTHWEST PART OF THE AREA LATE
TONIGHT AND MOVE SOUTHEAST THROUGH THE AREA SATURDAY MORNING. COLD
FRONT SHOULD PASS THROUGH KSAN BETWEEN 18Z AND 21Z ON SATURDAY.

MOSTLY MID AND HIGH LEVEL CLOUDS OVER THE AREA TODAY. LOWER STRATOCU
BROKEN TO OVERCAST LAYERS WITH BASES BETWEEN 1500 AND 2500 FEET MSL
MOVING IN THIS EVENING AND OVERNIGHT. PRECIPITATION SHOULD MOVE OVER
THE AREA BETWEEN MIDNIGHT AND 12Z SAT. MOUNTAINS BECOMING OBSCURED
IN CLOUDS AND PRECIPITATION TONIGHT.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

WINTER STORM WATCH ABOVE LATE TONIGHT THROUGH SATURDAY EVENING ABOVE
6000 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE
LAXWSWSGX.

&&

PUBLIC...SCV
AVIATION...HORTON
Hazardous weather outlook, Feb 26, 4:25 AM PST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 AM PST FRI FEB 26 2010

CAZ042-043-048-050-055>058-060>062-270000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
425 AM PST FRI FEB 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A PACIFIC STORM WILL BRING LOCALLY HEAVY RAIN...ISOLATED
THUNDERSTORMS...GUSTY WINDS AND MOUNTAIN SNOW SATURDAY. HIGH SURF
WILL ELEVATE THE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED SATURDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:30 PM PSTWinter Storm WatchSGXRiverside, San Bernardino17 hr
Feb 26, 1:37 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego21 hr

Nearby

Winter Storm Warnings in California, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.